AFTER treatment side effects of oxaliplatin and capecitabine. I had surgery for colon cancer 8/6/2011. I was told that they "got it all," but wanted me to have chemotheraphy to sure. Chemo treatment commenced 9/2011 and ended 2/2012. Mid April, I started to have weird sensation in toes and balls of feet and tips of my fingers. Is this condition temporary and will it cease in time without damage to nerves?
Person's Gender: Female
Person's Age: 56
Nothing. Oh, I am also taking 5mg of Amlodipine once a day.
I am waiting for you to come online
hi are you there?
HI.. well this type of chemo causes an axonopathy, which means it effects the metabolism of the nerves
it actually effects what is called axoplasmic flow of nutrients down the nerve, the nerves that are the longest are the most effected
I didn't have this until 2 months after I finished treatment. Is that normal
so it starts in you feet
balls of my feet and toes
yes, it will take time to change the metabolic flow through the nerve
yes, but no pain right, just tingling and numbness?
Feels weird like spongey
so you have to revert the nerve back to its normal state,
are you taking b complex vitamins?
okay how do I do that
I ordered a multivitamin from Vitacost, it hasn't arrived yet
it is all nutritional, lots of b vitamins ,and trying to increase blood flow to your feet (walking every night)
I was told not to take anything for 3 months after treatment
Nope...but I have ordered them and will take a multi when they arrive this week
there is this stuff called metanx that is suppose to help as well
Also will start walking and going to spinning classes
Will that help Dr?
So, I don't have to be overly concerned?
well I hope I answered your question, If I did could you please hit the accept button as that is how I get compensated for my work
no I would not get overly stressed, it should come back, it might take a few months, though
the nerves regenerate about a millimeter a month, so it takes time
Thank you so much! Okay can I print out our chat session ?
Okay sounds great. Than you
You too Dr
General Adult Neurologist. Board Certified. Experimental Neuroimaging and Neurodiagnostics